Alert archive / Kansas / Frost Advisories in 2013
Frost Advisory 9, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Nov 2, 2013, 4:34 PM CDT for Chautauqua County, Labette County, Montgomery County, Kansas. It took effect at Nov 3, 2013, 3:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2013, 4:34 PM CDT (21:34 UTC)
- In effect from
- Nov 3, 2013, 3:00 AM CST
- Expired
- Nov 3, 2013, 7:36 AM CST
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822 WWUS73 KICT 022134 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 434 PM CDT SAT NOV 2 2013 KSZ098>100-031145- /O.NEW.KICT.FR.Y.0009.131103T0900Z-131103T1400Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 434 PM CDT SAT NOV 2 2013 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY. * TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ032-033-047>052-067-068-082-083-091-031145- /O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 434 PM CDT SAT NOV 2 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM CST SUNDAY. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY. THE WIND SPEEDS AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS OF 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
685 WWUS73 KICT 030947 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 347 AM CST SUN NOV 3 2013 KSZ032-033-047>052-067-068-082-083-091-040000- /O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 347 AM CST SUN NOV 3 2013 ...WIND ADVISORY TODAY... A WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CST THIS EVENING. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ098>100-031400- /O.CON.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 347 AM CST SUN NOV 3 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. * TEMPERATURES...WILL BE IN THE MID TO LOWER 30S FOR LATE TONIGHT AND EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS WILL NEED TO BE PROTECTED OR BROUGHT INDOORS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
197 WWUS73 KICT 031336 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 736 AM CST SUN NOV 3 2013 KSZ098>100-031445- /O.CAN.KICT.FR.Y.0009.000000T0000Z-131103T1400Z/ CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 736 AM CST SUN NOV 3 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE STARTED TO SLOWLY RISE ACROSS SOUTHEAST KANSAS AND THUS THE FROST ADVISORY HAS BEEN CANCELLED. $$ KSZ032-033-047>052-067-068-082-083-091-040100- /O.CON.KICT.WI.Y.0019.131103T1400Z-131104T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- RENO-HARVEY-KINGMAN-SEDGWICK-HARPER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON... NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER 736 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. * TIMING...VERY STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ON TODAY. WIND SPEEDS AND GUSTS WILL REACH PEAK INTENSITY DURING THE AFTERNOON HOURS. * WINDS...SUSTAINED AT 30 TO 40 MPH WITH GUSTS OVER 50 MPH WILL AFFECT CENTRAL KANSAS...AND WINDS AROUND 30 MPH AND GUSTS TO 45 MPH WILL AFFECT SOUTH CENTRAL KANSAS. * IMPACTS...THE STRONG WINDS COULD MAKE DRIVING DIFFICULT AT TIMES... ESPECIALLY ON EAST-WEST ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ LAWSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Nov 2, 2:54 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Nov 2, 2:54 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 254 PM CDT SAT NOV 2 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 249 PM CDT SAT NOV 2 2013 TRANQUIL WEATHER FOR TONIGHT AS SURFACE HIGH PRESSURE SLIDES EASTWARD INTO THE OHIO VALLEY REGION AND SOUTH WINDS RETURN. SUNDAY WILL BE A VERY WINDY DAY AS MODELS REMAIN IN GOOD AGREEMENT SHOWING TIGHTENING PRESSURE GRADIENT OVER CENTRAL AND SOUTH CENTRAL KANSAS KANSAS...WHERE SUSTAINED SOUTH WINDS OF 30MPH WITH HIGHER GUSTS EXPECTED. WIND ADVISORY FOR SUNDAY REMAINS ON TRACK HOWEVER IT COULD BE A CLOSE CALL FOR POSSIBLE HIGH WIND WARNING CRITERIA DURING THE AFTERNOON HOURS OVER THE HIGHER ELEVATION AREAS IN CENTRAL KANSAS...AS DEEPER MIXING WITH NEAR DRY ADIABATIC LAPSE RATES IN 1000-850MB LAYER TRY AND TAP INTO STRONGER 850MB WINDS ALOFT. OTHERWISE STILL EXPECTING RAIN CHANCES TO INCREASE FOR MONDAY NIGHT INTO TUESDAY AS SOUTHERLY FETCH OF GULF MOISTURE RAMPS UP OVER THE REGION...AHEAD OF APPROACHING DEEP UPPER TROUGH. COLDER AIR WILL POUR SOUTHWARD INTO CENTRAL KANSAS TUESDAY NIGHT WITH A SMALL WINDOW OF A RAIN/SNOW MIXTURE POSSIBLE...HOWEVER DUE TO THE SPEED OF THE UPPER LEVEL WAVE RACING THROUGH THE REGION ONLY EXPECTING LITTLE TO NO SNOW ACCUMULATION AT THIS JUNCTURE. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 249 PM CDT SAT NOV 2 2013 COOLER BRISK WEATHER CONDITIONS FOR WEDNESDAY FOLLOWED BY DRY AND WARMING TEMPERATURES FOR THURSDAY INTO SATURDAY...AS UPPER RIDGING DEVELOPS OVER THE CENTRAL PLAINS. JAKUB && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1220 PM CDT SAT NOV 2 2013 ...MAIN ISSUE WILL BE WINDS ON SUNDAY... VFR CONDITIONS WILL PREVAIL REGARDING CIGS AND VSBYS. HOWEVER...A STRONG SOUTHERLY WIND COMPONENT WILL SET IN ON SUNDAY. WINDS ACROSS THE FORECAST AREA WILL INCREASE SIGNIFICANTLY. WINDS AT KRSL WILL SEE SUSTAINED WIND SPEEDS NEAR 35 MPH AND MAY EXPERIENCE GUSTS TO 45 MPH OR HIGHER FROM A SOUTHERLY DIRECTION. KSLN...KHUT...AND KICT WILL HAVE SUSTAINED WINDS NEAR 30 MPH AND GUSTS INTO THE UPPER 30S. CAUTION IS URGED ESPECIALLY IN CROSSWIND SITUATIONS. && .FIRE WEATHER... ISSUED AT 249 PM CDT SAT NOV 2 2013 RED FLAG WARNING HAS BEEN HOISTED FOR A PORTION OF CENTRAL KANSAS ON SUNDAY DUE TO VERY STRONG SOUTH WINDS AND CURED GRASSLANDS YIELDING EXTREME FIRE DANGER LEVELS. VERY HIGH FIRE DANGER LEVELS WILL AFFECT THE REST OF CENTRAL AND SOUTH CENTRAL KANSAS. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 64 48 64 / 0 0 10 10 HUTCHINSON 38 65 47 63 / 0 0 10 10 NEWTON 37 64 48 63 / 0 0 10 10 ELDORADO 36 64 49 64 / 0 0 10 20 WINFIELD-KWLD 36 65 49 65 / 0 0 10 20 RUSSELL 39 68 46 60 / 0 0 10 10 GREAT BEND 39 68 46 62 / 0 0 10 10 SALINA 38 65 47 62 / 0 0 10 10 MCPHERSON 37 64 47 62 / 0 0 10 10 COFFEYVILLE 34 64 49 65 / 0 0 10 20 CHANUTE 34 63 49 65 / 0 0 10 20 IOLA 34 63 48 64 / 0 0 10 20 PARSONS-KPPF 34 64 48 65 / 0 0 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM TO 7 PM CST SUNDAY FOR KSZ032-033- 047>052-067-068-082-083-091. RED FLAG WARNING FROM 11 AM TO 7 PM CST SUNDAY FOR KSZ032-033- 047-048-050. &&
Hazardous weather outlook, Nov 2, 3:17 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 317 PM CDT SAT NOV 2 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-032030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 317 PM CDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY STRONG SOUTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS ON SUNDAY...SEE LATEST WIND ADVISORY FOR MORE INFORMATION. IN ADDITION...THE STRONG SOUTH WINDS AND DRIER GRASSLANDS WILL GIVE WAY TO VERY HIGH AND EXTREME FIRE DANGER LEVELS SUNDAY AFTERNOON...OVER CENTRAL AND SOUTH CENTRAL KANSAS. PLEASE SEE LATEST RED FLAG WARNING FOR MORE DETAILS. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE MONDAY INTO TUESDAY AS A STRONG STORM SYSTEM APPROACHES FROM THE WEST. THE RISK FOR STRONG OR SEVERE STORMS APPEARS LOW AT THIS TIME. A WINTRY MIX OF RAIN AND SNOW WILL BE POSSIBLE OVER CENTRAL KANSAS TUESDAY NIGHT...LITTLE TO NO SNOW ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 7:09 PM CDT | Special Weather Statement | ICT | Chase | 36 min |
| Nov 2, 3:12 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Harper, Harvey, Kingman, Lincoln and 7 more | 41 hr |
| Nov 2, 4:24 AM CDT | Fire Weather Watch | ICT | Barton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more | 10 hr |
| Nov 2, 2:38 PM CDT | Red Flag Warning | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 29 hr |
Nearby
Frost Advisories in Kansas, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.